Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 121, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 5, 2002, 11:07 AM CDT for Clay County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2002, 11:07 AM CDT (16:07 UTC)
- Expired
- Jun 5, 2002, 11:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Clay County, AR
The radar
The Memphis radar (KNQA), 136 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 051607 SVRMEM ARC021-051645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1107 AM CDT WED JUN 5 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN EASTERN ARKANSAS * UNTIL 1145 AM CDT. * AT 1103 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CORNING...MOVING EAST AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1130 AM CDT INCLUDE... HICKORIA... MCDOUGAL... POLLARD...ST. FRANCIS... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3648 9071 3631 9064 3642 9012 3660 9028
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:24 AM CDT, 43 minutes earlier.
Area forecast discussion, Jun 5, 10:24 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1024 AM CDT WED JUN 5 2002 CURRENT SFC ANALYSIS SHOWING COLD FRONT EXTENDING FROM WRN OH INTO WEST CENTRAL AR AND INTO N TX. MAINLY POST FRONTAL CONVECTION OVER N CENTRAL AR MOVING NEWD. A FEW CELLS HAVE DEVELOPED AHEAD OF THE FRONT OVER SE MO AND NE AR BUT THEY HAVE BEEN ISOLATED SO FAR. OVERALL FCST FOR TODAY LOOKS PRETTY GOOD. FRONT WILL CONTINUE TO MAKE VERY SLOW PROGRESS SEWD SO SCT CONVECTION POSSIBLE JUST ABOUT ANYWHERE OVER CWA THIS AFTERNOON. TEMPS HAVE BEEN WARMING RAPIDLY AGAIN THIS AM WITH LIMITED CLOUD COVER. CLOUDINESS OVER AR WILL MOVE INTO WRN AREAS DURING THE AFTERNOON WITH CU FIELD DEVELOPING ELSEWHERE. HIGHS NEAR 90 NW TO MID 90S SE LOOK REASONABLE. WILL UPDATE TO ADJUST AFTERNOON WORDING. .MEG...NONE. MZ
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.